MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE GN 18GA X 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE GN 18GA X 1.16IN; INTRAVASCULAR CATHETER
Catalog Number 381244
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte gn 18ga x 1.16in leaked.67-year-old patient treated for hyperleukocytic acute myeloid leukaemia.During insertion of a vvp, the 18g catheter fitted onto the proximal valve of the extension piece but did not attach correctly, resulting in a blood leakage.After several attempts and a change of extension piece, the leakage continued.The patient was therefore deperfused and reperfused with a 20g catheter, keeping the same extension, and the leak stopped.Patient reperfused 2 times without need (platelets 25 g/l and hb 8 g/l having been transfused several times).
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of leakage was not confirmed upon inspection of the sample.Analysis of the sample showed no damages or defects.Samples were subjected to a catheter leak test and not leakage was observed.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The root cause could not be determined as the defect could not be replicated.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE GN 18GA X 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21378914
Report Number2243072-2025-00089
Device Sequence Number17106024
Product Code FOZ
UDI-Device Identifier00382903812448
UDI-Public(01)00382903812448(11)230331(17)280331(10)3085443
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381244
Device Lot Number3085443
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown